Any positive stories about Benzo tapering? I need hope

Posted by sears @sears, Nov 9, 2019

Would love to hear some positive stories from people whom have tapered off benzos. Positive only please. Give me some hope. No horror stories! I need some encouragement!

Interested in more discussions like this? Go to the Addiction & Recovery group.

@jakedduck1

@ritchie
It depends on how often you take it but xanax is virtually all out of your system in 2-4 days and half is gone in about 11 hours. Although I’d check with a physician to be sure but if you have gone that long without any withdrawal symptoms I wouldn’t worry about it.
Take care,
Jake

Jump to this post

As I said, I don't take it often. I go for weeks or months without taking it. I take it on an as needed basis for sleep and/or anxiety. I had a prescription of 20 pills that lasted almost a year.

REPLY
@helpthehelpless7

I'm wondering if anyone had success with tapering off benzos in 3 weeks. I have been on lorazepam since January with a max dose of 2mg/day. My primary and neurologist recommend I taper down from 1.5mg in 3 weeks. I'm having horrible tolerance symptoms so I just want to get off of it but everything I read says that is way too fast.

Jump to this post

Hello @helpthehelpless7 and welcome to Mayo Clinic Connect. Tapering properly is so important so its good of you to reach out for support in conjunction with what you are being told from your medical providers.

Members such as @ch2232 @sears and @laurine7 may be able to come in and share some of the resources they've found to be helpful in their tapering experience.

Is there a reason why you are being advised to taper in 3 weeks?

REPLY
@amandajro

Hello @helpthehelpless7 and welcome to Mayo Clinic Connect. Tapering properly is so important so its good of you to reach out for support in conjunction with what you are being told from your medical providers.

Members such as @ch2232 @sears and @laurine7 may be able to come in and share some of the resources they've found to be helpful in their tapering experience.

Is there a reason why you are being advised to taper in 3 weeks?

Jump to this post

She said she is having tolerance problems. 1.5 mg lorazepam is a very small dosage. Tapering in 3 weeks off 1.5 mg can be done without a great deal of side effects according to the data I have read.

REPLY
@sears

They may not have known many many years ago. True. But they have known for a very long time. The problem is that most don’t want to get involved in the tapering process. It can be very hard for some people and require a lot of their time getting patients through the process if done correctly. So they just leave you on. It was my idea to taper, which was when I was basically abandoned by my doctor.

Jump to this post

Yes, that happened with my doctor, too.

REPLY
@abc123xyz

Yes, that happened with my doctor, too.

Jump to this post

He abandoned you?

REPLY
@sears

He abandoned you?

Jump to this post

Ive been tapering off of Clonazepam for 8 months now! I was on 4ng for over 30yrs and what i have found is the in the beginning it's not that hard, i came down pretty quickly actually, butt (lol) what a pain getting off the last .5g!!! It's taking forever! However i'm ready to go to .25mg in June and then, God willing, be off by the beginning of August. I hope that helps anyone struggling with this very difficult task! Give the last bit plenty of time! 😊

REPLY

@emmett1026

“Ive been tapering off of Clonazepam for 8 months”

I mean no disrespect however I believe your post is example of impatients.

8 months is ”forever”?
What do you consider “30 years” to be?

I tapered over 2 years and took it a much shorter time but my dose was much higher than yours.

I wonder if your rather quick taper to the .5 is catching up with you now.

Have you had any side effects from your taper?

Jake

REPLY

Sorry about the benzos. Just be very careful you can really get into trouble if you don’t taper carefully.

REPLY
Please sign in or register to post a reply.
  Request Appointment